MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 8300AB
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Dyspnea (1816); Heart Failure/Congestive Heart Failure (4446)
Date of Event 05/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient with a 19mm 8300ab aortic valve, underwent a valve-in-valve procedure after an implant duration of seven (7) years, seven (7) months due to aortic insufficiency.The patient presented with heart failure, and shortness of breath.The procedure was performed with a 20mm 9755rsl valve.On pod #1, the patient was discharged in stable condition.
 
Additional Manufacturer Narrative
The subject device is not available for evaluation, as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
Updated sections: d4 (expiration date), g3, g6, h2, h4, h6 (type of investigation, investigation findings, and investigation conclusions).The device history record (dhr) review was completed and there were two non-conformances found related to this serial number.However, the valve was re-worked to completion, passing all inspections.Regurgitation which develops progressively over time can be due to a number of issues including patient related factors or structural valve deterioration.Structural valve deterioration (svd) can, and typically does, lead to chronic central leaks over a period of time.Svd is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, noncalcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly.Tissue degeneration-related structural deterioration, either calcific or non-calcific, are common chronic failure modes for this type of bioprosthetic heart valve.Operational mechanical stress and biological factors are generally believed to be the major contributors to the non-calcific bioprosthetic tissue degeneration.The instructions for use (ifu) have been reviewed and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.The most likely cause is patient factors, including chronic kidney disease (ckd) and hyperlipidemia (hld).

Brand Name
EDWARDS INTUITY ELITE VALVE SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key19473095
Report Number2015691-2024-04375
Device Sequence Number6932224
Product Code LWR
UDI-Device Identifier00690103194470
UDI-Public(01)00690103194470(17)180823
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P150036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/23/2018
Device Model Number8300AB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer07/12/2024
Initial Report FDA Received Date06/05/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/23/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age78 YR
Patient SexFemale